Couldn't find what you looking for?

TRY OUR SEARCH!


I also have auto immune hepatitis for the last 3 years. After being on Prednisone for all this time, my Doctors at Baylor in Dallas, slowly for the last 12 months tapered my prednisone down to 2.5 mg...and now i just came off it 2 weeks ago completely. I still take 75 mg of Imuran. I have a few aches and pains, and pain in my joints. Hopefully my side effects will improve with time.  I keep myself active and work out and keep a good attitude about life in General. Any more info. you need I will be happy to share it with you..Baylor in Dallas has the best doctors for auto immune hepaitits.

Reply

Loading...


Cheryl, I too have been on prednisone for quite awhile but not 29 years. May I ask 2 questions? 1.) What is your dose? 2.) What side effects have you had? I developed Osteoporosis and my Dr feels it was induced by prednisone. I have had RA for 17 years. i am a 64 yr old Male.

Reply

Loading...

I was on prednisolone to calm down the inflammation i got from ulcerative colitis. I was on it for 8 weeks starting at 40mg and dropping the dosage by 5mg each week. I didnt have any side affects except weight gain which i wanted as the UC had caused me to lose a lot of weight. I had no problems coming of it.. I am only 18 years old. I think it is something which people react differently to. Each to their own when it comes to this drug. The side affects that one person will suffer from does not mean that you will also suffer the same. Hope this helped.

Reply

Loading...

I've been taking prednisone for 22 years.  I've been on doses as low as 5mg to as high as 200mg.  I take it because I had a kidney transplant, and every time I had a rejection episode they would raise it to 100-150 mg.  I ended losing my kidney and after I got another, I got lymphoma, which is when they put me on 200 mg.  

I had huge problems with my joints, and I was wondering if that was caused by the prednisone.  It feels like that I have to cartilage left in my knees, I can feel the bones rubbing together and it's extremely painful to walk up and down stairs. 

Reply

Loading...


Most likely you have Avascular Necrosis. I have AVN in my hips and will need to get a hip replacement. I also had Lymphoma. I had bone marrow transplant 4 years ago. Being on prednisone for a long time will hurt the blood flow to your bones. My pain is from my hips/joints down my leg. I would recommend seeing an orthopaedic doctor and get an MRI.
Reply

Loading...


My mom also had giant cell temporal arteritis and started on 60 mg prednisone. Gradually decreased incrementally down to 0 over 18 months. She is a mess, we think because of the prednisone. Weak arms/legs, no appetite. While she was on prednisone, her arthritis pain went away, she gained weight (good thing for her), and she felt pretty good. Her hair did fall out but has come back in curly! I wonder how long the residual effects will last (weakness). She has been off prednisone for a month.

Reply

Loading...

Hello All,  I was on prednisone for the most part of 3 years.  No one talks about the dosage?   I was on 40mg a day for a year, then on 30mg day till I was gradulaly winged off them.  My body is destroyed.  Numbness and pain.  Anger and aditude.  No sex drive, weight gain.  Everything you guy's are talking about.  And now I can hardly use my right hand.  O' I was on prednisone for treatment of ulcerive colitis.   If I knew what I know now, I would of had my large intestine removed strapped on a bag and get on with my life! 

  I still have UC problems and on top of them joint pain, bone problems, weightproblems...etc

REMEMBER:  For every action (pill or not) there is a reaction.  Predsinose made me feel great in the beginning....but look at me now.

   Good-luck and God bless!

Reply

Loading...

I was on predisone for about 3 weeks. I had an allergy to something (do not know what) was hospitilized for a week. My throat AND Tongue swelled, had welps all over. The welps dissapeared immediatly, tongue went down. It has been over two months, I wake up every mornng with welps on my legs, or arms or somewhere on my body. My face went down this week! Took almost two months. I called my Dr about the welps two weeks after I got out of hospital, about still getting the welps, their not as bad, but the are there daily, she said that could last for months!! Why is that, I am not on predisone any more, still having to take benedryl, if the prredisone did the job, why am I still getting welps?? I was weaned off it, can someone explain, my Dr. sure didn't !!

 

 

Reply

Loading...


Hi i just got off prednisone after being on it for like two years but been on and off it for 20 or more years, but since i have been off it my body hurts all over like muscles and joint pain all the time. I was wondering if being on prednisone caused this and now that i am of it i feel the pain. Please let me know. Thank you!(:
Reply

Loading...


Hi,
I am on prednisone for two years and am bi-polar as well. I treat the bi-polar with lithium prescribed by my doctor. I suggest you get diagnosed then treated. My life is 200% easier thanks to lithium.
Reply

Loading...


I can relate to your problem, I have crowns dies ease and have been on prednisone fof 22 years unable to get off them. Now also having trouble with back and hip, and very sensitive skin bruising with just a light tough.
Reply

Loading...


Remicade works wonders for my crohns, I would never switch back to steroids. but I an not experiencing side effects from Remicade.
Reply

Loading...

I've had ulcerative colitis since I was 15, i just recently turned 19. I've been on prednisone for a year now (currently at 10mg) I recently started a new biologic called simponi which has let me even to taper before 20 mg without bleeding out. Still little spotting but I take a enema for it. I've experienced moon face, weight gain, stretch marks and extreme bone pain when on higher doses. Doctor wants me off prednisone but it's very hard for me to go below 10 mg. Wish there could be a medicine like prednisone without these side effects. I could live life normally then.

Reply

Loading...

Wouldn't you have died without the prednisone? There is some speculation that high dose prednisone or other cortisones could actually prevent Alzheimer's disease. Inflammation is pivotal in the formation of Alzheimer's. Eliminate the inflammation and you reduce the possibility of developing Alzheimer's,
Reply

Loading...

Just remember if your diet is wrong of course your going to put weight on with Pred but in saying that you would have anyway. If your caloric intake is over Bmr or needs it will store as fat, Try stop spiking insulin with big doses of complex carbs & fat otherwise your merely burning sugars in bloodstream & getting fatty Liver. I too am on Pred 18 months now put on 17 kg as i was eating over my daily needs in calories. Yes Being on Corticosteroids will pull water in but if it can be monitored & these damn doctors clued people up a bit more it would`nt be half as bad in most cases. I have lost the 17kg again simply by eating my daily needs whilst on Pred 10mg daily. P.s do some research on Autoimmune diseases & most can easily brought under control with removing the rubbish out of one`s diet & being true to yourself. Of course most western medicine Drs wont agree but these situations require thinking out of the box. I got Septicemia Golden staff & nearly did`nt survive & been left with what could be Polymyalgia Rheumatica but gradually winning with good diet through a remarkable Dr
Reply

Loading...